MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper unknown.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient had their entire lap-band system removed due to "chronic issue with dysphagia".
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the received lap-band with access port i, taper ii.The port tubing was noted to be separated approximately 3 inches from the taper/tubing junction.Yellow particulate matter was noted on the port tubing approximately 0.2 inches from the end of the tubing.Scratches were noted on one port hole, and yellow particles were observed on the port housing.The band tubing was noted to be separated at the ss connector.The band ring and shell were noted to be discolored, as they were light brown in appearance.One opening was observed on the band shell near the end plug.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.An air leak test was performed, and the band was noted to be leaking from one opening on the shell near the end plug.An approximately 0.5 inch by 0.1 inch section of the band shell was missing from the opening.Under microscopic analysis, the opening in the band shell was noted to have striated edges, consistent with surgical damage from device removal activities.The end of the band tubing, at the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.A small portion of the buckle, approximately 0.1 inches by 0.2 inches, was noted to be missing from the band buckle.The edge of the buckle, where the material was missing, was noted to have striations, consistent with surgical damage.A smooth-edged opening was observed on the port tubing approximately 0.2 inches from the end of the tubing.The yellow particulate matter observed during intake analysis on the port tubing, approximately 0.2 inches from the end of the tubing, detached during the fill inspection test and revealed an opening in the port tubing.Scratches were noted on one port hole.The end of the port tubing was noted to have striation, consistent with a surgical end cut to remove the device.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7003435
Report Number3006722112-2017-00357
Device Sequence Number19128681
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/11/2012
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1821197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR